Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 7, NWS Tucson, AZ

April 1, 20145 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Apr 1, 2014, 3:00 PM MST for 5 counties in Arizona. It took effect at Apr 2, 2014, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 3:00 PM MST (22:00 UTC)
In effect from
Apr 2, 2014, 11:00 AM MST
Expired
Apr 2, 2014, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3549 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS75 KTWC 012200
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST TUE APR 1 2014

AZZ507>509-512-513-020600-
/O.NEW.KTWC.WI.Y.0007.140402T1800Z-140403T0300Z/
/O.CON.KTWC.WI.Y.0006.000000T0000Z-140402T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS...SAFFORD...
CHIRICAHUA NM...BISBEE...CANELO HILLS
300 PM MST TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* IMPACTS...THE MAIN IMPACTS WILL THE POTENTIAL FOR HAZARDOUS 
  DRIVING CONDITIONS FROM AREAS OF BLOWING DUST. DRIVING MAY BE 
  DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* TIMING...WINDS WILL DECREASE EARLY THIS EVENING AND INCREASE
  AGAIN DURING THE LATE MORNING ON WEDNESDAY. THESE WINDS WILL
  THEN DIMINISH WEDNESDAY EVENING.

* WINDS...TONIGHT SOUTHWESTERLY WINDS AROUND 25 MPH WITH GUSTS
  NEAR 35 MPH. ON WEDNESDAY WEST TO NORTHWEST WIND AT 25 TO 35 MPH
  WITH GUSTS NEAR 40 MPH. HIGHER WIND SPEEDS WILL OCCUR IN THE
  MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
6 follow-up statements
690 
WWUS75 KTWC 020143
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
643 PM MST TUE APR 1 2014

AZZ507>509-512-513-020945-
/O.CAN.KTWC.WI.Y.0006.000000T0000Z-140402T0300Z/
/O.CON.KTWC.WI.Y.0007.140402T1800Z-140403T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS...SAFFORD...
CHIRICAHUA NM...BISBEE...CANELO HILLS
643 PM MST TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...
...WIND ADVISORY IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY FOR THIS EVENING. HOWEVER...A WIND ADVISORY REMAINS IN
EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY.


* IMPACTS...THE MAIN IMPACTS WILL THE POTENTIAL FOR HAZARDOUS 
  DRIVING CONDITIONS FROM AREAS OF BLOWING DUST. DRIVING MAY BE 
  DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* TIMING...WINDS WILL INCREASE AGAIN DURING THE LATE MORNING ON
  WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING
  WEDNESDAY EVENING.

* WINDS...WEST TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR
  40 MPH WEDNESDAY. STRONGER WINDS ARE LIKELY IN THE MOUNTAINS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&


$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
115 
WWUS75 KTWC 020145
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
645 PM MST TUE APR 1 2014

AZZ507>509-512-513-021100-
/O.CON.KTWC.WI.Y.0007.140402T1800Z-140403T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...DOUGLAS...SAFFORD...CHIRICAHUA NM...
BISBEE
645 PM MST TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY. 

* IMPACTS...THE MAIN IMPACTS WILL THE POTENTIAL FOR HAZARDOUS 
  DRIVING CONDITIONS FROM AREAS OF BLOWING DUST. DRIVING MAY BE 
  DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING ON
  WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING
  WEDNESDAY EVENING.

* WINDS...WEST TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR 
  40 MPH WEDNESDAY. STRONGER WINDS ARE LIKELY IN THE MOUNTAINS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
623 
WWUS75 KTWC 021022
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
322 AM MST WED APR 2 2014

AZZ510-021830-
/O.EXA.KTWC.WI.Y.0007.140402T1800Z-140403T0300Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
322 AM MST WED APR 2 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* IMPACTS...THE MAIN IMPACTS WILL THE POTENTIAL FOR HAZARDOUS 
  DRIVING CONDITIONS FROM AREAS OF BLOWING DUST. DRIVING MAY BE 
  DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* TIMING...WINDS WILL INCREASE LATER THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING.

* WINDS...WEST TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR
  40 MPH. STRONGER WINDS ARE LIKELY IN THE MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000
FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ507>509-512-513-021830-
/O.CON.KTWC.WI.Y.0007.140402T1800Z-140403T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...DOUGLAS...
CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE
322 AM MST WED APR 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* IMPACTS...THE MAIN IMPACTS WILL THE POTENTIAL FOR HAZARDOUS 
  DRIVING CONDITIONS FROM AREAS OF BLOWING DUST. DRIVING MAY BE 
  DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* TIMING...WINDS WILL INCREASE LATER THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING.

* WINDS...WEST TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR
  40 MPH. STRONGER WINDS ARE LIKELY IN THE MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000
FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
670 
WWUS75 KTWC 021811
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1111 AM MST WED APR 2 2014

AZZ507>510-512-513-030300-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-140403T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...DOUGLAS...
CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE
1111 AM MST WED APR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* IMPACTS...THE MAIN IMPACTS WILL THE POTENTIAL FOR HAZARDOUS
  DRIVING CONDITIONS FROM ISOLATED AREAS OF BLOWING DUST. DRIVING
  MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

* TIMING...WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE
  DIMINISHING THIS EVENING.

* WINDS...WEST TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR 
  40 MPH. STRONGER WINDS ARE LIKELY IN THE MOUNTAINS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
281 
WWUS75 KTWC 022148
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
248 PM MST WED APR 2 2014

AZZ507>510-512-513-030300-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-140403T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...DOUGLAS...
CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE
248 PM MST WED APR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* IMPACTS...THE MAIN IMPACTS WILL THE POTENTIAL FOR HAZARDOUS 
  DRIVING CONDITIONS FROM ISOLATED AREAS OF BLOWING DUST. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* TIMING...WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE 
  DIMINISHING THIS EVENING. 

* WINDS...WEST TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR
  50 MPH. STRONGER WINDS ARE LIKELY IN THE MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
847 
WWUS75 KTWC 030255
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST WED APR 2 2014

AZZ507>510-512-513-030400-
/O.EXP.KTWC.WI.Y.0007.000000T0000Z-140403T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...DOUGLAS...
CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE
755 PM MST WED APR 2 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS HAVE BEEN DECREASING DURING THE
PAST HOUR OR SO. CURRENT READINGS ARE MOSTLY WELL BELOW WIND
ADVISORY CRITERIA. HOWEVER...A FEW PLACES MAY CONTINUE NEAR WIND
ADVISORY CONDITIONS FOR ANOTHER HOUR OR SO...BUT THESE WILL BE
ISOLATED IN NATURE. 

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:46 PM MST, 14 minutes earlier.

Area forecast discussion, Apr 1, 2:46 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST TUE APR 1 2014

.SYNOPSIS...A STORM SYSTEM MOVING THROUGH NEVADA AND UTAH ON
WEDNESDAY WILL BRING GUSTY WINDS TOMORROW ALONG WITH COOLER
TEMPERATURES ON WEDNESDAY. A SLIGHT CHANCE OF SHOWERS AT THE HIGHER
ELEVATIONS AS THIS SYSTEM PASSES TO THE NORTH. A GRADUAL WARMING
TREND AND CONTINUED DRY FOR THE LATER HALF OF THE WEEK.

&&

.DISCUSSION...THE FORECAST ISSUE FOR THIS AFTERNOON IS THE WIND
ASSOCIATED WITH THE APPROACHING TROUGH. GIVEN THE CONTINUED DRY
CONDITIONS...AREAS OF BLOWING DUST ARE EXPECTED ON INTERSTATE 10
BETWEEN PHOENIX AND TUCSON...ALONG WITH AREAS IN COCHISE COUNTY. THE
AFTERNOON FORECAST PACKAGE HAS THESE DUSTY AREAS HIGHLIGHTED.

ANOTHER SIGNIFICANT CHANGE WITH THIS TROUGH IS A DROP IN HIGH
TEMPERATURES OF AROUND 10 DEGREES TOMORROW AND THURSDAY. THESE
TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE FOR THIS TIME OF YEAR.
MOISTURE ASSOCIATED WITH THIS SYSTEM IS A BIT SKIMPY AND NOT MUCH
PRECIPITATION IS EXPECTED. THE SAN DIEGO SOUNDING THIS MORNING HAS A
DEEPER MARINE LAYER OF 9000 FEET...WHICH IS A PLUS FOR GETTING AT
LEAST A HINT OF MOISTURE INTO SOUTHERN ARIZONA. THE FORECAST HAS A
SLIGHT CHANCE ON MOST OF THE HIGHER MOUNTAINS WITH A CHANCE IN THE
GILA AND WHITE MOUNTAINS NORTH OF CLIFTON AND SAFFORD.

AFTER THIS SYSTEM PASSES TEMPERATURES SHOULD RISE WITH ANOTHER WEAK
TROUGH NUDGING ITSELF INTO ARIZONA ON SATURDAY. AGAIN NOT MUCH
MOISTURE WITH THE MAIN IMPACT OF THIS WEEKEND TROUGH WILL BEING WIND
AND COOLER TEMPERATURES. THE FIRST PART OF NEXT WEEK HAS A RIDGE
BUILDING ALONG THE WEST COAST FOR A JUMP IN TEMPERATURES TO ABOVE
AVERAGE.

&&

.AVIATION...HIGH THIN CLOUDS ABOVE 20K FT AGL TONIGHT WITH A MID
LAYER SCATTERED CLOUD DECK AROUND 7-10K FT AGL ENTERING THE AREA
LATER TONIGHT AND WEDNESDAY AFTERNOON.  THESE CLOUDS ARE ASSOCIATED
WITH A LOW PRESSURE MOVING THROUGH THE INTERMOUNTAIN WEST. THE
SOUTHWEST TO WEST SURFACE WINDS SHOULD SUBSIDE TO AROUND 10 KTS
AFTER SUNSET OR AROUND 02/03Z. GUSTY SURFACE WIND PICKING UP AGAIN
ON WEDNESDAY MORNING AND SWITCHING TO A NORTHWEST DIRECTION DURING
THE AFTERNOON.  EXPECT GUSTS NEAR 35 KTS BETWEEN 02/18Z AND 02/23Z.
GIVEN THE CONTINUED DRY CONDITIONS LOCAL AREAS OF BLOWING DUST ARE
EXPECTED WITH VISIBILITY 3-5 SM. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES
WILL BRING GUSTY WINDS TO MUCH OF SOUTHEAST ARIZONA TONIGHT AND ON
WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN ACROSS MUCH
OF GREENLEE..GRAHAM...COCHISE AND SANTA CRUZ COUNTIES TONIGHT.
CRITICAL CONDITIONS ARE AGAIN EXPECTED ACROSS THE SOUTHERN PORTION
OF COCHISE COUNTY AGAIN ON WEDNESDAY.

MOISTURE IS EXPECTED TO INCREASE SLIGHTLY WEDNESDAY AS TEMPERATURES
COOL. HOWEVER...GOING FROM SINGLE DIGIT RH TO LOWER TEENS IS NOT A
HUGE CHANGE.  THE BEST CHANCE FOR SHOWERS ASSOCIATED WITH THIS
SYSTEM WILL OCCUR FROM LATE WEDNESDAY AFTERNOON INTO EARLY THURSDAY
MORNING PRIMARILY OVER THE MOUNTAINS. DRY CONDITIONS WILL THEN
PREVAIL THE LATER PART OF THIS WEEK AND INTO EARLY NEXT WEEK.

PLEASE NOTE THAT THE NEW FIRE WEATHER ZONES BECAME EFFECTIVE TODAY
AT 11 AM MST. FOR MORE INFORMATION ON THIS PLEASE REFER TO THE URL:

HTTP://WWW.NWS.NOAA.GOV/OM/NOTIFICATION/SCN14-09TWC_FIRE_ZONES.HTM

&&

.TWC WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ151...152 AND
153.

WIND ADVISORY TONIGHT UNTIL 8 PM MST THIS EVENING FOR
AZZ507>509-512-513.

RED FLAG WARNING FROM 11 AM THROUGH 8 PM ON WEDNESDAY AZZ152.

WIND ADVISORY FROM 11 AM MST THROUGH 8 PM ON WEDNESDAY FOR
AZ507>509-512-513.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:09 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pinal4 hr
Apr 1, 11:09 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz9 hr
Apr 1, 2:53 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.